J Pediatr Neurol 2006; 04(04): 271-273
DOI: 10.1055/s-0035-1557336
Case Report
Georg Thieme Verlag KG Stuttgart – New York

Flunarizine and neuro-psychiatric symptoms in children and adolescents

Soraya Otero
a  Unidad de Salud Mental Infanto-Juvenil, Servicio de Psiquiatría y Psicología, Cantabria, Spain
› Author Affiliations

Subject Editor:
Further Information

Publication History

06 February 2006

16 May 2006

Publication Date:
30 July 2015 (online)

Abstract

This paper describes a 14-year-old boy presenting both extrapyramidal syndrome and a depressive episode after the initiation of flunarizine treatment for migraine. A detailed case history was obtained using traditional assessment and a semi-structured interview. A Medline search was done for information on adverse effects of flunarizine and co-morbidity between migraine and anxiety-depression symptoms. Some patients could have a predisposition to anxiety-depression as a global response. The intake of certain drugs, such as flunarizine, affecting central receptors, could precipitate the onset of depressive symptoms.